MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ROCHE ONLINE TDM PHENYTOIN; DIPHENYLHYDANTOIN ENZYME IMMUNOASSAY

ROCHE DIAGNOSTICS ROCHE ONLINE TDM PHENYTOIN; DIPHENYLHYDANTOIN ENZYME IMMUNOASSAY
Catalog Number 08445567190
Medical Device Problem Codes Low Test Results (2458); Low Readings (2460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the customer's cobas pure c 303 is (b)(6).The customer used the reagent pack even if it has exceeded the onboard stability of 12 weeks.The patient sample was requested for investigation.The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable phny2 phenytoin results from one patient sample tested on the cobas pure c 303 analytical unit.The doctor contested the initial result because a phenytoin dose was given to the patient, prompting the rerun of the initial patient sample.A new sample was also collected from the patient.The initial result of the initial sample was 0.000000 umol/l with a data flag.The first repeat result of the initial sample was 3.06 umol/l with a data flag.The second repeat result of the initial sample was 3.21 umol/l with a data flag.The initial result of the new sample was 0.0000 umol/l with a data flag.The repeat result of the new sample with dilution was 0.0000 umol/l with a data flag.
 
Additional Manufacturer Narrative
The customer provided three patient samples for investigation.To confirm the customer's results, the investigation tested the patient samples using the phny2 assay on the cobas c501 and phnym (phenytoin assay using using fluorescence polarisation method) on the cobas integra 400 plus.The investigation could not confirm the customer's results as the patient sample results from both analyzers were above the lower end of the measuring range.The results for both assays were comparable.The customer used the reagent pack even if it exceeded the onboard stability of 12 weeks.Product labeling states "storage and stability - shelf life at 2-8 °c: see expiration date on cobas c pack label; on-board in use and refrigerated on the analyzer: 12 weeks".The investigation determined the event was consistent with the customer's use of a reagent pack that exceeded its onboard stability.The investigation did not identify a product problem.

Brand Name
ROCHE ONLINE TDM PHENYTOIN
Common Device Name
DIPHENYLHYDANTOIN ENZYME IMMUNOASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17919236
Report Number1823260-2023-03273
Device Sequence Number19535710
Product Code DIP
UDI-Device Identifier07613336157787
UDI-Public07613336157787
Combination Product (Y/N)Y
Initial Reporter CountryRO
PMA/510(K) Number
K030428NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08445567190
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENYTOIN.
Patient Age17 YR
Patient SexMale